Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 340, NWS Little Rock, AR

August 9, 2012Drew County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 9, 2012, 8:27 PM CDT for Drew County, Arkansas. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 8:27 PM CDT (01:27 UTC)
Expired
Aug 9, 2012, 9:00 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Drew County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:31 PM CDTTSTM WND DMGMonticello, ARNUMEROUS TREES ARE DOWN ACROSS THE CITY OF MONTICELLO.
Aug 9, 8:32 PM CDTTSTM WND GST 631 Ne Monticello, ARTHE MONTICELLO MUNICPAL AIRPORT REPORTED A GUST OF 63 MILES PER HOUR.
Aug 9, 8:45 PM CDTTSTM WND DMGCominto, ARTREES WERE BLOWN DOWN AT COMINTO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS54 KLZK 100127
SVRLZK
ARC043-100200-
/O.NEW.KLZK.SV.W.0340.120810T0127Z-120810T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DREW COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 900 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF MONTICELLO...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...         SCIPIO...             LAKE MONTICELLO...
  LADELLE...            SELMA...              PLEASANT GROVE...
  LACEY...              JEROME...             ENON...
  COLLINS...            WELLS LAKE...         VALLEY JUNCTION...
  TUPELO BRAKE...       TROTTERS BRAKE...     TOWNSEND LAKE...
  TILLAR BRAKE...       TILLAR ARPT...        TENNESSEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3340 9188 3373 9187 3376 9145 3339 9145
      3338 9146 3339 9181
TIME...MOT...LOC 0127Z 332DEG 19KT 3363 9167

$$

227
2 follow-up statements
880 
WWUS54 KLZK 100134
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
834 PM CDT THU AUG 9 2012

ARC043-100200-
/O.CON.KLZK.SV.W.0340.000000T0000Z-120810T0200Z/
DREW AR-
834 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DREW COUNTY
UNTIL 900 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF 
MONTICELLO...MOVING SOUTHEAST AT 20 MPH. 

AT 832 PM...THE MONTICELLO MUNICIPAL AIRPORT OBSERVATION REPORTED A 
WIND GUST OF 63 MPH. ADDITIONAL STRONG WINDS WILL BE POSSIBLE 
THROUGHOUT THE WARNING.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MONTICELLO...         TILLAR...             SCIPIO...
  LAKE MONTICELLO...    LADELLE...            SELMA...
  PLEASANT GROVE...     LACEY...              JEROME...
  ENON...               COLLINS...            WELLS LAKE...
  VALLEY JUNCTION...    TUPELO BRAKE...       TROTTERS BRAKE...
  TOWNSEND LAKE...      TILLAR BRAKE...       TILLAR ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3340 9188 3373 9187 3376 9145 3339 9145
      3338 9146 3339 9181
TIME...MOT...LOC 0133Z 332DEG 19KT 3360 9165

$$

227
199 
WWUS54 KLZK 100149
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CDT THU AUG 9 2012

ARC043-100200-
/O.CON.KLZK.SV.W.0340.000000T0000Z-120810T0200Z/
DREW AR-
849 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DREW COUNTY UNTIL 900 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF DERMOTT...
MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND GUSTY WINDS IN 
EXCESS OF 60 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MONTICELLO...         SCIPIO...             LADELLE...
  PLEASANT GROVE...     JEROME...             ENON...
  COLLINS...            VALLEY JUNCTION...    TUPELO BRAKE...
  TOWNSEND LAKE...      SIXTEENTH SECTION...  SHADY GROVE...
  SEVEN DEVILS SWAMP... SECTION BRAKE...      POFF BRAKE...
  MONTICELLO MUNI ARPT...                     MCCLOY PARK...
  LEWIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3340 9182 3368 9182 3369 9145 3339 9145
      3338 9147 3338 9154 3339 9181
TIME...MOT...LOC 0149Z 332DEG 19KT 3353 9160

$$

227

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:17 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 9, 6:17 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
617 PM CDT THU AUG 9 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

MAINLY VFR CONDITIONS TO PERSIST THROUGH THIS TAF PERIOD. COLD
FRONT MOVING SOUTH INTO THE STATE WILL CAUSE WINDS TO SWITCH FROM
SOUTH/SW TO NORTH OVERNIGHT. SOME ISOLATED SHRA/TSRA WILL CONTINUE
TO BE POSSIBLE AHEAD OF THE FRONT THIS EVENING...WITH BEST
POTENTIAL OVER THE NEXT FEW HRS. OTHERWISE...EXPECT MAINLY DRY
CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT THU AUG 9 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE FIRST PERIOD CHANCES OF
CONVECTION AND ANY THREAT OF SEVERE STORMS. THEN NEAR NORMAL TEMPS
FRIDAY AND INTO THE WEEKEND. THEN THE NEXT CHANCE OF RAIN ON
SUNDAY TO MONDAY WITH THE NEXT FRONTAL BOUNDARY. THE WILD FIRE
DANGER CONTINUES TO BE HIGH TO EXTREME DUE TO OVERALL DROUGHT AND
DRY FUELS.

THIS AFTERNOON...THE SURFACE BOUNDARY HAS MADE LITTLE PROGRESS
SOUTH AND IS NEAR THE AR AND MO STATE LINE...THEN OVER NE OK. A
SURFACE LOW WAS TRYING TO FORM OVER WESTERN AR BUT NOT A STRONG
ONE BY ANY MEASURE. NORTH OF THE BOUNDARY...DRIER AND MORE STABLE
AIR WITH A NW TO NE FLOW...WHILE SOUTH OF THE BOUNDARY...A S TO SW
FLOW WITH DEW POINTS IN THE 60S CENTRAL TO LOWER 70S OVER
SOUTHERN LOCATIONS. TEMPS WERE MOSTLY IN THE 90S. AMOUNT OF LIFT
WITH FRONT AND UPPER SUPPORT REMAINS KEY TO AMOUNT OF CONVECTION
THIS AFTERNOON TO EVENING. JET DYNAMICS ARE MARGINAL WITH MAIN
UPPER DIFFLUENCE PUSHED WELL EAST AND LOW LEVEL JET IS WEAK.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

WILL START THE FORECAST WITH A SLIGHT CHANCE MAINLY OVER NORTHERN
AR...WHILE A CHANCE CENTRAL AND SOUTH THIS EVENING. AFTER CONVECTION
INITIATION WILL HAVE TO FINE TUNE COVERAGE AND AMOUNT WITH
POSSIBLE UPDATE. SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE
OVER THE AREA DUE TO AVAILABLE MOISTURE AND INSTABILITY...
ESPECIALLY OVER SOUTHERN AR A BIT LATER THIS EVENING. MAIN CONCERN
WILL BE DAMAGING WINDS WITH LESSER HAIL THREAT. AS THE FRONT SAGS
SOUTH TONIGHT...CONVECTION CHANCES GO WITH IT AND POP TREND SHOWS
THIS. ON FRIDAY SOME LINGERING CONVECTION OVER FAR SOUTHERN AR BUT
THIS CONVECTION WILL GRADUALLY DRIFT SOUTH OUT OF AR. A COOLER AND
DRIER AIR MASS THEN FILTERS INTO AR AND LOWERS TEMPS A BIT BELOW
TO AROUND NORMAL VALUES. THE SURFACE RIDGE THEN GRADUALLY MOVES
EAST INTO SUNDAY...WHILE SOME RETURN FLOW COMES BACK TO AR ON
SUNDAY. THEN NEXT CHANCE OF RAIN MATERIALIZES LATE SUNDAY AS THE
WEAK FRONT LIFTS AS A WARM FRONT AND THE NEXT COLD FRONT
APPROACHES FROM THE NW ON MONDAY.

LONG TERM...MONDAY THROUGH THURSDAY

MODELS ARE IN A LITTLE LESS AGREEMENT FOR THE LONG TERM PERIOD THAN
HAS BEEN SEEN OVER THE LAST FEW DAYS. NAMELY THE DISAGREEMENT IS IN
HOW LONG THE MODELS HOLD ONTO THE PATTERN CHANGE THAT IS CURRENTLY
UNDER WAY AS THE MEAN RIDGE SHIFTS WESTWARD. THE GFS HOLDS ON TO
THIS PATTERN CHANGE AND BRINGS SEVERAL DISTURBANCES THROUGH THE AREA
IN NW FLOW ALOFT. THE EURO BUILDS THE RIDGE EASTWARD BY LATE TUESDAY
EVENING.

HAVING SAID THAT...TEMPERATURES WILL REMAIN AROUND SEASONAL NORMS
THROUGH THE LONG TERM...THOUGH POSSIBLY WARMING TO ABOVE NORMAL
READINGS IF YOU BUY THE EUROPEAN. THOUGH SLIGHT TIMING DIFFERENCES
ARE PRESENT...MOST GUIDANCE AGREES UPON BRINGING AN INITIAL
DISTURBANCE THROUGH ON MONDAY. DID LIMIT RAIN CHANCES TO THE SLIGHT
CHANCE CATEGORY B/C OF TIMING DIFFERENCES THOUGH...THEN LEFT SOME
SLIGHT CHANCES IN THE SOUTHEAST MON NIGHT AS THE DISTURBANCE/FRONT
MOVES OUT OF THE AREA. FOR EACH SUBSEQUENT DAY...HAVE BROAD-BRUSHED
20 POPS IN THE AFTERNOONS AND NO MENTION OF RAIN AT NIGHT. WHETHER
YOU BELIEVE THE GFS OR THE WARMER EURO...SUMMERTIME CONVECTION WOULD
BE POSSIBLE ANY AFTERNOON AND LIKELY DIE OFF AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  87  62  88 /  30  10  10   0
CAMDEN AR         73  93  66  92 /  30  20  10   0
HARRISON AR       64  84  59  86 /  20   0   0   0
HOT SPRINGS AR    73  91  63  91 /  30  10  10   0
LITTLE ROCK   AR  73  90  66  89 /  30  10  10   0
MONTICELLO AR     74  92  66  90 /  40  20  10   0
MOUNT IDA AR      69  90  63  91 /  30  10  10   0
MOUNTAIN HOME AR  65  85  60  87 /  20  10   0   0
NEWPORT AR        69  87  64  87 /  30  10  10   0
PINE BLUFF AR     73  91  66  89 /  40  20  10   0
RUSSELLVILLE AR   69  90  64  90 /  30  10  10   0
SEARCY AR         70  88  64  87 /  30  10  10   0
STUTTGART AR      71  88  66  87 /  30  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Aug 9, 5:00 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU AUG 9 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD
FRONT MOVES INTO THE STATE. SOME OF THE STORMS COULD BECOME STRONG
TO SEVERE DURING THE AFTERNOON HOURS...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN CONCERNS.

EVEN THOUGH THE FRONT WILL BRING RAINFALL TO SOME LOCATIONS...
WIDESPREAD RAINFALL IS NOT EXPECTED...AND FIRE DANGER WILL REMAIN
EXTREME.

FIRE DANGER REMAINS EXTREME ACROSS MUCH OF THE STATE DUE TO THE
ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE IN MANY COUNTIES
OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY
GROW OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COOLER AND DRIER AIR WILL MOVE INTO THE REGION FRIDAY...AND REMAIN
THROUGH THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE EARLY NEXT
WEEK...AS ANOTHER DISTURBANCE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Aug 9, 4:19 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT THU AUG 9 2012

ARZ040-092150-
POLK AR-
419 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
445 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WICKES...OR 16 MILES NORTH
OF DE QUEEN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICKES...             GRANNIS...            BOGG SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3422 9447 3432 9448 3435 9434 3419 9428
      3418 9435 3419 9447 3419 9448 3421 9448
TIME...MOT...LOC 2119Z 306DEG 22KT 3425 9441

227
Special weather statement, Aug 9, 5:19 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT THU AUG 9 2012

ARZ053-054-092250-
CLARK AR-HOT SPRING AR-
519 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRING AND CENTRAL
CLARK COUNTIES UNTIL 545 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEGRAY LAKE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DEGRAY LAKE...        ARKADELPHIA...        DEGRAY LAKE SP...
  CADDO VALLEY...       MARCUS...             GUM SPRINGS...
  CANEY...              BISMARCK...           WITHERSPOON...
  OZAN POINT...         OLD DE ROCHE...       OAK BOWER...
  LOWER LAKE REC AREA...                      LENOX MARCUS PARK...
  LENOX...              LAKEVIEW PARK...      IRON MTN REC AREA...
  IRON MTN PARK...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 67 AND 82.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3416 9292 3401 9313 3422 9331 3435 9315
TIME...MOT...LOC 2219Z 319DEG 11KT 3424 9319

/62
Special weather statement, Aug 9, 5:32 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 PM CDT THU AUG 9 2012

ARZ055-056-092300-
GRANT AR-JEFFERSON AR-
532 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN GRANT COUNTIES UNTIL 600 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF REDFIELD...OR 14 MILES NORTHEAST
OF SHERIDAN...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHITE HALL...         WARBRITTON...         REDFIELD...
  PINE BLUFF ARSENAL... HENSLEY ISLAND...     SULPHUR SPRINGS...
  SAMPLES...            PRAGUE...             PASTORIA...
  JEFFERSON...          HARDIN...             DEXTER...
  YELLOW LAKE...        WHITE BLUFF...        WEST END...
  TAR CAMP PARK...      PLAIN VIEW...         OAKLAND HEIGHTS...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 18 AND 37.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3433 9190 3414 9218 3440 9236 3449 9217
TIME...MOT...LOC 2232Z 322DEG 11KT 3439 9219

/62
Special weather statement, Aug 9, 5:57 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT THU AUG 9 2012

ARZ055-056-092325-
GRANT AR-JEFFERSON AR-
557 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND EASTERN
GRANT COUNTIES UNTIL 630 PM CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HALL...OR 6 MILES NORTHWEST OF PINE
BLUFF...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PINE BLUFF...         WHITE HALL...         WARBRITTON...
  PINE BLUFF ARSENAL... MADDING...            LINWOOD...
  LAMONT...             LAKE PINE BLUFF...    COTTONDALE...
  WATSON CHAPEL...      SULPHUR SPRINGS...    SAMPLES...
  ROB ROY...            PRAGUE...             PINEBERGEN...
  PASTORIA...           NOBLE LAKE...         MOSCOW...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 24 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3407 9175 3410 9175 3409 9195 3407 9195
      3407 9230 3440 9232 3437 9190 3407 9173
TIME...MOT...LOC 2257Z 350DEG 11KT 3428 9207

/62
Local storm report, Aug 9, 6:16 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ARKADELPHIA             34.12N 93.07W
08/09/2012                   CLARK              AR   UTILITY COMPANY

            TREE LIMBS WERE BLOWN DOWN ONTO A POWER LINE...WHICH
            CAUSED AN OUTAGE.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:57 PM CDTSevere Thunderstorm WarningLZKDrew, Lincoln33 min
Aug 9, 8:55 PM CDTSevere Thunderstorm WarningLZKDrew21 min
Aug 9, 9:05 PM CDTSevere Thunderstorm WarningLZKDrew10 min
Aug 9, 10:43 PM CDTSpecial Weather StatementLZKLincoln32 min
Aug 9, 10:51 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln39 min
Aug 9, 11:31 PM CDTSpecial Weather StatementLZKDrew44 min
Aug 9, 11:36 PM CDTSpecial Weather StatementLZKLincoln44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.